Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Bipolar



advertisement
Reply
Thread Tools Display Modes
Unread 12-21-2009, 09:59 PM   #1
Member
ilazria has no updates.
 
Member Since: Oct 2009
Location: Portland TN
Posts: 68
My Mood:

3 yr Member
Default Risperidone and anger/irritability?

First, sorry to have been gone for so long (was it long? It felt long) My computer and I were having a bit of a disagreement about proper behavior. A good hard drive scrub and some extra memory have improved it's disposition. If only I could do the same for myself.

I've been taking risperidone for a little over a month now. It seems to be helping with the paranoid and obsessive thoughts but lately I've noticed more and more irritability. It's bad enough that the week before THAT time of the month makes be pissy, but now it's almost constant, and increases from there with PMS. This is NOT the way I want to be! I grew up with a dad who was easily triggered to anger, and now I'm starting to be just like him. I can't tell if this is just "me" after the meds control the Bipolar, or if this is a mood that is taking center stage now that others are out of the way, or if it's just a side effect. I couple of months ago I tried weening off meds because I was tired of feeling like I'm living in a pill box, each pill a wall to block one emotion or another. Now it's happening all over again. I get one problem worked on, and another arises. It can't possibly be right to have to take a pill for each mood, can it? I swear, Bipolar just doesn't seem to describe what I go through emotionally adequately. This isn't 2 moods swinging back and forth, this is mood Whack-a-mole, where any mood, separate and distinct from each other, can pop up at any time, maybe more than one at a time, and the pills are the hammer that pounds them back down. But they keep coming back up again! I really don't want to play this game anymore. The prizes suck, like weight gain and flushing and possible liver damage. It's also expensive, between ℞ costs and doctor copays.

Anyone else taking risperidone or another anti-psychotic, and noticed increased irritability?
ilazria is offline   Reply With Quote
Unread 12-22-2009, 12:41 AM   #2
Member
 
looking4polaris's Avatar
looking4polaris is peril sensitive
 
Member Since: Dec 2009
Location: The restaurant at the end of the universe.
Posts: 302
My Mood:

3 yr Member
52 hugs
given
Default Re: Risperidone and anger/irritability?

Quote:
Bipolar just doesn't seem to describe what I go through emotionally adequately. This isn't 2 moods swinging back and forth, this is mood Whack-a-mole, where any mood, separate and distinct from each other, can pop up at any time, maybe more than one at a time, and the pills are the hammer that pounds them back down. But they keep coming back up again! I really don't want to play this game anymore. The prizes suck, like weight gain and flushing and possible liver damage. It's also expensive, between ℞ costs and doctor copays.
What a completely perfect description (from my point of view).
I want to print this out, frame it in a huge, ornate, bought when manic frame and hang it on t/pdocs wall.

As for the med side effects, I didn't experience anger/irritability on risperdal, but I definitely have on other anti-psychs. I knew it was a big problem with my last one when t/pdoc asked me "has anyone ever prescribed anything to help with irritability before?" and I got a whole new pill just to make me less b****y.

Now I don't need it as my most recent anti-psych (Geodon) works much better for me with very minimal side effects. (though I'm sure there are times when those around me would still like to shove one of those anti-b**** pills down my throat).

Thanks for your eloquent description. It made my night.
__________________
^Polaris
"Life is 10 percent what you make it, and 90 percent how you take it." ~ Irving Berlin
looking4polaris is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 05:21 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified